MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTEG-2P-38-202-PF-US
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to study: on (b)(6) 2014, the patient received a zteg-2p-38-202-pf-us (lot # e3187738) and a zteg-2p-38-152-pf-us (lot # e31849901).There were no difficulties deploying the device.A molding balloon was used without difficulty.No patient-related adverse events were observed during the procedure.Per site, the device was patent with no kink or endoleak on the completion angiogram.Analysis noted a patent graft with no kink.A possible endoleak was noted at the overlap of the two devices and at the mid/distal aspect of the distal component.The patient was discharged from the hospital on (b)(6) 2014 (four days post-procedure).On (b)(6) 2014, non-contrast ct scan (65 days post-procedure): analysis: no kink noted.Aneurysm diameter = 67.1 mm.No other assessments were made due to non-contrast exam of poor quality.On (b)(6) 2015, ct scan (198 days post-procedure): analysis: grafts patent, intact with no kink.A small distal endoleak of unknown origin was noted.Maximum aneurysm diameter = 59.5 mm.On (b)(6) 2015, ct scan (366 days post-procedure): analysis: grafts patent, intact with no migration or kink.An endoleak of unknown type was noted ((b)(4)).Maximum aneurysm diameter = 64.0 mm.On (b)(6) 2016, ct scan (751 days post-procedure): analysis: maximum aneurysm diameter = 57.0 mm.¿continued aortic lengthening.Measurements are difficult due to non-contrast scan and marked angulation of the aorta, resulting in difficulty in drawing an accurate center line.The device is more narrow at the tightest curve of the aorta.The minimal diameter of the device is now just under 20mm, less than 50% of the diameter of the device where not constrained by the angulation.The distal aspect of the device appears to have migrated cranially.Evaluation of migration is limited by the difficulty in drawing center line and also because of what appears to be overall lengthening of the aorta.Based on the x-rays, there does not appear to be migration of the device, and the [change] may be all due to aortic lengthening.It is also technically difficult to identify the superior aspect of the celiac on this scan.¿ analysis also noted kink and compression of the proximal device on the 2-year follow-up x-ray performed on the same day.The treating physician has been notified of these findings.Patient outcome: no adverse events or secondary interventions have been reported for this patient.
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: this investigation was based on the information provided in this complaint file, the wo, the ifu and the imaging review.Based on these informations it was possible to confirm the reported kink, the lengthening of aorta and the migration of the proximal device.The aneurysm occurred in a severely elongated and consequently severely tortuous thoracic aorta.The aorta progressively lengthened from one month to two years.Endograft narrowing at the acute mid thoracic aortic angulation progressed from implantation through the following follow ups.The narrowing met the definition a kink (greater than 50% diameter stenosis) by one year, and by two years the narrowing was progressed even further.Because aortic lengthening will progress as it did throughout the follow up, the kink will worsen.Reinforcement through the curve with an additional component should smooth the mid aortic kink to a curve and prevent development a critical stenosis.The proximal sealing stent migrated 10mm inferiorly.The distal stent moved superiorly.Despite the aortic lengthening, kinking, and modest migration, the aneurysm was nearly resolved by two years and should continue to be so.No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to study: on (b)(6) 2014, the patient received a zteg-2p-38-202-pf-us (lot # e3187738) and a zteg-2p-38-152-pf-us (lot # e31849901).There were no difficulties deploying the device.A molding balloon was used without difficulty.No patient-related adverse events were observed during the procedure.Per site, the device was patent with no kink or endoleak on the completion angiogram.Analysis noted a patent graft with no kink.A possible endoleak was noted at the overlap of the two devices and at the mid/distal aspect of the distal component.The patient was discharged from the hospital on (b)(6) 2014 (four days post-procedure).On (b)(6) 2014 non-contrast ct scan (65 days post-procedure): analysis: no kink noted.Aneurysm diameter = 67.1 mm.No other assessments were made due to non-contrast exam of poor quality.On (b)(6) 2015 ct scan (198 days post-procedure): analysis: grafts patent, intact with no kink.A small distal endoleak of unknown origin was noted.Maximum aneurysm diameter = 59.5 mm.On (b)(6) 2015 ct scan (366 days post-procedure): analysis: grafts patent, intact with no migration or kink.An endoleak of unknown type was noted (b)(4).Maximum aneurysm diameter = 64.0 mm.On (b)(6) 2016 ct scan (751 days post-procedure): analysis: maximum aneurysm diameter = 57.0 mm.¿continued aortic lengthening.Measurements are difficult due to non-contrast scan and marked angulation of the aorta, resulting in difficulty in drawing an accurate center line.The device is more narrow at the tightest curve of the aorta.The minimal diameter of the device is now just under 20mm, less than 50% of the diameter of the device where not constrained by the angulation.The distal aspect of the device appears to have migrated cranially.Evaluation of migration is limited by the difficulty in drawing center line and also because of what appears to be overall lengthening of the aorta.Based on the x-rays, there does not appear to be migration of the device, and the [change] may be all due to aortic lengthening.It is also technically difficult to identify the superior aspect of the celiac on this scan.¿ analysis also noted kink and compression of the proximal device on the 2-year follow-up x-ray performed on the same day.The treating physician has been notified of these findings.Patient outcome: no adverse events or secondary interventions have been reported for this patient.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key6168726
Report Number3002808486-2016-01470
Device Sequence Number1069801
Product Code MIH
UDI-Device Identifier10827002534350
UDI-Public(01)10827002534350(17)170226(10)E3187738
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZTEG-2P-38-202-PF-US
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2016
Supplement Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age82 YR
Patient Weight84